Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • AlbertDisuza
    Member
    Post count: 26

    My mother is suffering from rheumatoid arthritis for the last 5 years or so. She has been prescribed a number of drugs, painkillers or otherwise. But she tried not to take the painkillers. My question is why is she constantly gaining weight although she has been doing slight exercises and takes in very few calories all these years. Is it because of the drugs or something else. Please advice.

    Donald Corenman, MD, DC
    Moderator
    Post count: 8460

    I cannot tell you why your mother is gaining weight as the causes are multifactorial. Medications can change the metabolism in some patients. Lack of cardiovascular exercise is a common reason to gain weight. Possibly, an endocrinologist can give an explanation.

    Dr. Corenman

    AlbertDisuza
    Member
    Post count: 26

    Thank you doctor for your reply. I would also like to add something here. She had Post Menopausal Bleeding a few years back when the doctor gave her injections to stop the bleeding. Is the weight gain because of that? I would also like to know about the reasons that may have lead to the bleeding.

    AlbertDisuza
    Member
    Post count: 26

    I am sorry if I asked a question that was not related to your field of specialization. Sorry if I vexed you with your posts but I was little about her condition that made me post the question. Anyways, on your recommendation I would take her to the endocrinologist.

    Donald Corenman, MD, DC
    Moderator
    Post count: 8460

    I would like to think that I “know a lot about a little”. The field of medicine is huge and this is why I rely on many other specialists to help the diagnosis and treatments.

    Dr. Corenman

Viewing 5 posts - 1 through 5 (of 5 total)
  • You must be logged in to reply to this topic.